Alert archive / New York / Areal Flood Warnings in 2016
Areal Flood Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Feb 24, 2016, 8:36 PM EST for Jefferson County, Lewis County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 8:36 PM EST (01:36 UTC)
- Expired
- Feb 25, 2016, 2:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 9 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
881
WGUS41 KBUF 250136
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
836 PM EST WED FEB 24 2016
NYC045-049-250730-
/O.NEW.KBUF.FA.W.0001.160225T0136Z-160225T0730Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS NY-JEFFERSON NY-
836 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR...
RAIN AND SNOWMELT IN...
LEWIS COUNTY IN CENTRAL NEW YORK...
EASTERN JEFFERSON COUNTY IN CENTRAL NEW YORK...
* UNTIL 230 AM EST THURSDAY
* AT 825 PM EST...UP TO AN INCH AND A HALF OF RAIN FELL EARLIER IN
THE DAY. DOPPLER RADAR SHOWS AN AREA OF HEAVY RAIN WITH EMBEDDED
THUNDERSTORMS MOVING INTO THE AREA...WITH UP TO AN INCH OF
ADDITIONAL RAINFALL EXPECTED THIS EVENING. WARMER TEMPERATURES
WILL ALSO RESULT IN SOME SNOW MELT AND ADDITIONAL RUNOFF.
* THIS COMBINATION OF RAIN AND SNOW MELT WILL CAUSE FLOODING. URBAN
OR MORE DEVELOPED AREAS WILL BE MOST VULNERABLE...WITH SIGNIFICANT
PONDING OF WATER ON ROADWAYS...PARKING LOTS AND BASEMENT FLOODING.
LOW-LYING AREAS WILL BE PARTICULARLY VULNERABLE. SMALL CREEK
AND RIVER FLOODING IS ALSO POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4354 7544 4367 7577 4369 7578 4369 7582
4376 7600 4400 7604 4432 7567 4410 7517
4377 7513 4366 7512
$$
APFFEL2 follow-up statements
130
WGUS81 KBUF 250341
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 PM EST WED FEB 24 2016
NYC045-049-250730-
/O.CON.KBUF.FA.W.0001.000000T0000Z-160225T0730Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS NY-JEFFERSON NY-
1041 PM EST WED FEB 24 2016
...A FLOOD WARNING FOR RAIN AND SNOWMELT REMAINS IN EFFECT UNTIL 230
AM EST FOR LEWIS AND EASTERN JEFFERSON COUNTIES...
AT 1040 PM EST...DOPPLER RADAR INDICATED HEAVY RAINFALL IS MOVING
OUT OF THE WARNED AREA. THIS COMBINED WITH EARLIER RAINFALL HAS
BROUGHT OVER 2 INCHES OF RAIN TO MUCH OF THE AREA...WITH WARMING
TEMPERATURES LIKELY TO ADD TO THIS THROUGH SNOW MELT.
THIS COMBINATION OF RAIN AND SNOW MELT WILL CAUSE FLOODING. URBAN
AND MORE DEVELOPED AREAS WILL BE MOST VULNERABLE...WITH SIGNIFICANT
PONDING OF WATER ON ROADWAYS...PARKING LOTS AND BASEMENT FLOODING.
ALSO...SMALL CREEKS CAN RISE SEVERAL HOURS AFTER THE HEAVIEST
RAIN...WITH CREEK AND SMALL RIVER FLOODING ALSO POSSIBLE OVERNIGHT.
LOW-LYING AREAS ARE PARTICULARLY VULNERABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4354 7544 4367 7577 4369 7578 4369 7582
4376 7600 4400 7604 4432 7567 4410 7517
4377 7513 4366 7512
$$
APFFEL280
WGUS81 KBUF 250718
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
218 AM EST THU FEB 25 2016
NYC045-049-250726-
/O.CAN.KBUF.FA.W.0001.000000T0000Z-160225T0730Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS NY-JEFFERSON NY-
218 AM EST THU FEB 25 2016
...THE FLOOD WARNING FOR RAIN AND SNOWMELT HAS BEEN CANCELLED FOR
LEWIS AND EASTERN JEFFERSON COUNTIES...
THE HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE MOSTLY RECEDED...AND
NO LONGER POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED
ANY ROAD CLOSURES.
LAT...LON 4354 7544 4367 7577 4369 7578 4369 7582
4376 7600 4400 7604 4432 7567 4410 7517
4377 7513 4366 7512
$$
JJRWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Feb 24, 7:18 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 24, 7:18 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
718 PM EST WED FEB 24 2016
.SYNOPSIS...
A DEEPENING STORM SYSTEM WILL BRING ADDITIONAL SHOWERS ACROSS THE
REGION TONIGHT...WITH A FEW RUMBLES OF THUNDER POSSIBLE. TOMORROW A
COLDER AIRMASS WILL PUSH ACROSS THE REGION...CHANGING THE RAIN TO
SNOW SHOWERS...WITH GREATEST ACCUMULATIONS OF SEVERAL INCHES FOUND
ACROSS THE HILLS EAST OF LAKE ERIE. THE WORK WEEK WILL FINISH COOL
WITH TEMPERATURES IN THE 20S AND LAKE EFFECT SNOW SHOWERS SOUTHEAST
OF THE LAKES.
&&
.NEAR TERM /THROUGH THURSDAY/...
A COMPLEX LOW PRESSURE SYSTEM ACROSS NORTHEASTERN OHIO WILL TRACK
ACROSS WESTERN NEW YORK TONIGHT. FOR THE MOMENT...HEAVY RAIN WITH
THIS SYSTEM HAS LIFTED NORTH OF THE AREA WITH AREAS OF LESS
SIGNIFICANT RAIN ACROSS THE REGION EARLY THIS EVENING. OF GREATER
IMPORTANCE IS A LINE OF CONVECTION WHICH EXTENDS FROM SOUTH-
CENTRAL NEW YORK INTO EASTERN PENNSYLVANIA. THIS IS FAIRLY WELL
RESOLVED BY SOME HIGH RESOLUTION GUIDANCE...AND THIS IS FORECAST
TO LIFT ACROSS THE EASTERN LAKE ONTARIO REGION THIS EVENING. THIS
WILL BRING A PERIOD OF HEAVY RAIN WITH A QUICK HALF INCH TO INCH
OF RAINFALL AND POSSIBLY A RUMBLE OF THUNDER. BECAUSE OF THIS WE
HAVE ISSUED A FLOOD WATCH FOR LEWIS/JEFFERSON COUNTIES. SEE THE
HYDROLOGY SECTION FOR MORE ON THIS.
OTHERWISE...TEMPERATURES HAVE WARMED JUST ABOVE FREEZING IN MOST
(IF NOT ALL) OF JEFFERSON COUNTY WITH TEMPERATURES EXPECTED TO
SLOWLY CLIMB THIS EVENING. MORE SIGNIFICANT WARMING WILL OCCUR
ACROSS LEWIS COUNTY...AS WELL AS SOUTHERN PORTIONS OF THE CWA
WHERE SOUTHERLY WINDS WILL ADVECT WARMER AIR AND CAUSE
TEMPERATURES TO RISE INTO THE UPPER 40S THIS EVENING.
THERE WILL BE A CONTINUED RISK FOR RAIN OVERNIGHT WITH THE SURFACE
LOW AND ASSOCIATED UPPER LEVEL LOW. SOME FOG WILL DEVELOP NORTH
OF THE LOW...WHICH SHOULD TRACK ROUGHLY FROM BUF-ROC-ART. THERE
WILL ALSO BE SOME FOG ACROSS SOUTHERN AREAS DUE TO THE MOIST AIR
AND MID-40S DEW POINTS.
LATE TONIGHT AND TOMORROW MORNING A SECONDARY TROUGH OF LOW PRESSURE
WILL PASS ACROSS THE REGION...BRINGING RENEWED CHANCES FOR
PRECIPITATION ACROSS WNY. PRECIPITATION WILL LIKELY START IN THE
FORM OF PLAIN RAIN AS THERMAL PROFILES SUGGEST A LINGERING ABOVE
FREEZING LAYER NEAR THE SURFACE. AS COLD AIR DEEPENS THE RAIN WILL
CHANGE OVER TO SNOW THROUGH THE MORNING AND EARLY AFTERNOON HOURS
ACROSS WNY...AND LATE AFTERNOON HOURS EAST OF LAKE ONTARIO. INITIAL
SNOW THURSDAY WILL ACCUMULATE AN INCH OR SO ACROSS WNY...WITH THE
UPSLOPE AREAS OF THE CHAUTAUQUA RIDGE AND HIGHER HILLS OF SW NYS
LIKELY RECEIVING SEVERAL INCHES. FOR SUCH A WINTER WEATHER ADVISORY
WILL BE ISSUED FOR SOUTHERN ERIE...AS WELL AS CHAUTAUQUA AND
CATTARAUGUS COUNTIES.
WITHIN THE COLD AIR ADVECTION TEMPERATURES WILL REMAIN STEADY
THROUGH THE MORNING AND THEN FALL THROUGH AFTERNOON. ACROSS THE
NIAGARA FRONTIER CALENDAR HIGH TEMPERATURES MAY COME BEFORE DAWN.
WITHIN THE COLD AIR ADVECTION WINDS WILL INCREASE TOMORROW WITH
GUSTS UPWARD TO 30 MPH ACROSS THE REGION. CLOSER TO LAKE ERIE...WIND
GUSTS WILL BE STRONGER WHERE THE POTENTIAL FOR 40 MPH GUSTS WILL BE
POSSIBLE.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
BY THURSDAY NIGHT... COLD AIR WILL CONTINUE TO DEEPEN OVER THE
REGION IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. SYNOPTIC
MOISTURE WILL RAPIDLY EXIT THE REGION OVERNIGHT THURSDAY. THE
COMBINATION OF THESE FACTORS WILL SUPPORT SOME LIMITED LAKE EFFECT
SNOW SHOWERS EAST-SOUTHEAST OF THE LAKES THAT WILL WEAKEN OVER THE
COURSE OF THE NIGHT. THE HIGHEST SNOWFALL AMOUNTS WILL LIKELY FALL
OVER THE CHAUTAUQUA RIDGE WHERE UPSLOPE FLOW WILL GIVEN AN ADDED
BOOST TO THE LIGHT SNOWFALL. HIGHEST SNOWFALL AMOUNTS WILL BE ALONG
THE RIDGE... WITH PERHAPS ANOTHER 2 TO 3 INCHES OVERNIGHT. THIS
ADDITIONAL SNOW OVERNIGHT SHOULD BE ENOUGH TO SUPPORT TOTALS OF 3 TO
6 INCHES IN THE WESTERN SOUTHERN TIER BETWEEN THURSDAY AND THURSDAY
NIGHT... AND THUS HAVE ISSUED A WINTER WEATHER ADVISORY. SOUTHEAST
OF LAKE ONTARIO AND EAST OF ROCHESTER... ANOTHER INCH OR TWO OF SNOW
IS POSSIBLE OVERNIGHT WITH A LIMITED LAKE RESPONSE OFF OF LAKE
ONTARIO. TEMPERATURES WILL FALL INTO THE TEENS THURSDAY NIGHT WITH
SOME SINGLE DIGITS POSSIBLE EAST OF LAKE ONTARIO.
SOME NUISANCE LAKE EFFECT SNOW SHOWERS WILL PERSIST INTO FRIDAY...
BUT WITH CONTINUED DRYING AND A LOWERING CAPPING INVERSION AS A
SURFACE RIDGE NOSES INTO THE REGION... EXPECT VERY LITTLE ADDITIONAL
ACCUMULATIONS. EXPECT CLOUD COVER TO BECOME MORE SCATTERED THROUGH
THE DAY FRIDAY... WITH MORE SUNSHINE BREAKING THROUGH ESPECIALLY
AWAY FROM THE LAKE CLOUDINESS SOUTHEAST OF THE LAKES. TEMPERATURES
WILL ONLY STRUGGLE INTO THE LOW TO MID 20S ON FRIDAY WITH -15C TO -
17C AIR IN PLACE AT 850 MB.
AS HIGH PRESSURE OVER THE OHIO VALLEY CONTINUES TO NOSE INTO THE
REGION FRIDAY NIGHT... FLOW WILL TURN MORE WEST-SOUTHWESTERLY WITH
THE NUISANCE LAKE SNOW SHOWERS DRIFTING NORTHWARD TOWARD BUFFALO AND
WATERTOWN... BUT WITH LITTLE IF ANY ACCUMULATIONS EXPECTED.
TEMPERATURES FRIDAY NIGHT WILL FALL BACK INTO THE TEENS WITH SOME
UPPER SINGLE DIGITS POSSIBLE EAST OF LAKE ONTARIO.
RISING HEIGHTS ALOFT BY SATURDAY ALONG WITH INCREASING SOUTHWESTERLY
FLOW AND WARM ADVECTION AT LOW/MID LEVELS WILL PROMOTE WARMING
TEMPERATURES FOR SATURDAY... WITH HIGHS BACK INTO 30S AND LOWS BACK
INTO THE MID TO UPPER 20S BY SATURDAY NIGHT. THE BEST CHANCE FOR SOME
SNOW SHOWERS SATURDAY / SATURDAY NIGHT WILL BE ACROSS THE NORTH
COUNTRY WHERE A BAROCLINIC ZONE WILL BE SETTING UP WITH A WEAK WAVE
TRACKING FROM ONTARIO INTO QUEBEC. OTHERWISE THE MAJORITY OF THE
FORECAST AREA WILL REMAIN DRY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A RELATIVELY LOW AMPLITUDE PATTERN WILL BE IN PLACE ACROSS THE
COUNTY DURING THIS PERIOD...ALTHOUGH A BROAD BASED TROUGH WILL BE
CENTERED OVER EASTERN CANADA AND THE GREAT LAKES REGION. THIS WILL
GENERALLY SUPPORT ABOVE NORMAL TEMPERATURES.
THE ONLY REAL WEATHER FEATURE OF NOTE DURING THIS THREE DAY STRETCH
WILL BE A ROBUST CLIPPER TYPE SYSTEM THAT WILL CROSS THE NORTHERN
PLAINS AND UPPER MISSISSIPPI VALLEY ON SUNDAY BEFORE PASSING BY TO
OUR NORTH SUNDAY NIGHT AND EARLY MONDAY. SINCE THE SYSTEM WILL PASS
BY TO OUR NORTH...THERE SHOULD BE ENOUGH WARM AIR IN THE LOW LEVELS
TO AT LEAST MIX THE ASSOCIATED SHOWER ACTIVITY WITH SOME RAIN. THERE
SHOULD ALSO BE A SIX HOUR PERIOD LATE SUNDAY NIGHT WHERE IT COULD
GET RATHER WINDY...PARTICULARLY WITHIN THE USUAL WIND CORRIDOR FROM
THE LAKE ERIE SHORE AND THE IAG FRONTIER TO ROCHESTER.
CHILLIER AIR WILL FOLLOW IN THE WAKE OF THE CLIPPER FOR MONDAY NIGHT
AND TUESDAY...WITH A WEAK BUBBLE HIGH OVER THE LOWER GREAT LAKES
FAVORING MAINLY DRY CONDITIONS.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AT 00Z...CONDITIONS VARIED ACROSS THE AREA...WITH MOSTLY IFR
CONDITIONS IN THE NE FLOW (BUF/IAG/ROC/ART)...AND MVFR/VFR
CONDITIONS IN THE SE FLOW (JHW). EXPECT THIS TO GENERALLY PERSIST
UNTIL 03-06Z WHEN THE LOW IS FORECAST TO TRACK FROM BUF-ROC-ART.
LOCALLY DENSE FOG IS POSSIBLE WITH AND JUST AHEAD OF THE
LOW...WITH IMPROVING CONDITIONS LIKELY AT MOST LOCATIONS WITH ITS
PASSAGE. THE TREND WILL BE OPPOSITE AT JHW...WITH LOWERING CIGS
LIKELY WITH THE MORE WESTERLY WIND COMPONENT WITH THE PASSAGE OF
THE LOW. THERE IS A CHANCE OF THUNDERSTORMS AT ART THIS
EVENING...BUT THE LINE SHOULD STAY EAST OF OTHER TAF SITES.
BEHIND THE AREA OF LOW PRESSURE WINDS WILL SHIFT TO SOUTHWESTERLY
AND COLDER AIR WILL PASS ACROSS THE REGION. RAIN THURSDAY MORNING
WILL CHANGE TO SNOW THROUGH THE DAY...WHILE WINDS BECOME A LITTLE
GUSTIER AS THE AREA OF LOW PRESSURE PASSES EASTWARD AND COLD AIR
ADVECTION ENSUES. THERE WILL ALSO LIKELY BE IFR FLIGHT CONDITIONS
AGAIN THURSDAY WITH ABUNDANT LOW LEVEL MOISTURE...WITH AGAIN LOW
CIGS AND THEN LOWER VSBYS AS PRECIPITATION CHANGES TO SNOW THROUGH
THE DAY.
OUTLOOK...
FRIDAY...IFR/MVFR WITH DIMINISHING SNOW SHOWERS SOUTHEAST
OF THE LAKES.
SATURDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
SUNDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS EAST OF
LAKE ONTARIO.
MONDAY...MVFR WITHIN A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
A DEEPENING STORM SYSTEM WILL PASS OVER THE EASTERN GREAT
LAKES REGION TONIGHT. EASTERLY WINDS AHEAD OF THIS SYSTEM WILL NEAR
GALE FORCE ON THE WESTERN END OF LAKE ONTARIO THROUGH THE EVENING
HOURS. AS THIS LOW PASSES...WINDS WILL DIMINISH AND SHIFT DIRECTION
TO MORE OF A SOUTHWESTERLY FLOW THROUGH THE NIGHT. THIS WILL ALLOW
FOR A BRIEF PERIOD OF NON SMALL CRAFT ADVISORIES FOR LATER TONIGHT
THROUGH TOMORROW. BEHIND A SECONDARY SURFACE TROUGH...COLD AIR WILL
DEEPEN OVER THE EASTERN GREAT LAKES WITH WINDS AND WAVES LIKELY
REACHING SCA-THRESHOLDS BY LATE THURSDAY AFTERNOON.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR JEFFERSON/LEWIS COUNTIES.
BETWEEN AN INCH AND A INCH AND A HALF OF PRECIPITATION HAS FALLEN
IN THESE COUNTIES AND ALTHOUGH SOME OF THIS WAS INITIALLY
FROZEN...TEMPERATURES WILL WARM THIS EVENING AND MELT SOME OF THE
SNOW AND ICE. IN ADDITION...THERE IS A LINE OF SHOWER AND
THUNDERSTORMS WHICH WILL MOVE ACROSS THE AREA THIS EVENING AND
BRING AN ADDITIONAL HALF INCH TO INCH OF RAINFALL.
THE MAIN CONCERN IS FOR THE COMBINATION OF RAIN AND SNOW MELT TO
CAUSE URBAN FLOODING ISSUES IN THE MORE DEVELOPED AREAS...AND ALSO
TO CAUSE SMALLER CREEKS TO RISE TO (OR POSSIBLY EXCEED) BANKFULL.
A SECONDARY RISK IS FOR RIVER FLOODING. CURRENT FORECASTS KEEP
BLACK RIVER BASIN FORECAST POINTS BELOW FLOOD STAGE...WITH THESE
FORECASTS CURRENTLY ON TRACK. IF THE HEAVIEST CONVECTIVE RAIN
FALLS SQUARELY IN A PARTICULAR BASIN THIS COULD CAUSE LEVELS TO
RISE GREATER THAN EXPECTED. ALSO...TEMPERATURES WILL BRIEFLY WARM
INTO THE 40S FOR MOST OF THE BASIN TONIGHT WHICH WILL MELT SOME
SNOW. FINALLY...THERE IS A RISK FOR ICE JAMS WHERE WATER LEVELS
RISE RAPIDLY AND BREAK UP ICE. BASED ON THIS...A FLOOD WATCH HAS
BEEN ISSUED THROUGH THURSDAY MORNING. IF RIVER FLOODING CONTINUES
TO BE A CONCERN...THIS WATCH WILL HAVE TO BE EXTENDED SINCE IT
WILL TAKE MUCH LONGER FOR THE BLACK RIVER TO CREST AT WATERTOWN.
ELSEWHERE...RAINFALL AMOUNTS AVERAGED AROUND AN INCH. THIS WILL
CAUSE SEVERAL CREEKS AND RIVER TO RISE TO ACTION STAGE...BUT NO
FLOODING IS EXPECTED. ALSO...IT APPEARS MOST OF THE ICE ON THE
BUFFALO CREEKS HAS BROKEN UP...WHICH DIMINISHES THE RISK FOR ANY
ICE JAMS THERE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ007-008.
WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO 7 AM EST FRIDAY
FOR NYZ019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
LOZ030.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LOZ042-043-
062-063.
SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR LOZ044.
&&
SYNOPSIS...THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...CHURCH
LONG TERM...RSH/CHURCH
AVIATION...APFFEL
MARINE...THOMAS
HYDROLOGY...APFFELHazardous weather outlook, Feb 24, 6:51 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 651 PM EST WED FEB 24 2016 NYZ007-008-260000- JEFFERSON-LEWIS- 651 PM EST WED FEB 24 2016 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010>014-021-260000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 651 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-260000- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 651 PM EST WED FEB 24 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-044-045-064-065-260000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 651 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-043-062-063-260000- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 651 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:32 PM EST | Small Craft Advisory | BUF | 3 days |
Nearby
Areal Flood Warnings in New York, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.